MAUDE Adverse Event Report: TELEFLEX MEDICAL HEMOLOK L CLIPS 6/CART 84/BOX; CLIP, IMPLANTABLE

TELEFLEX MEDICAL HEMOLOK L CLIPS 6/CART 84/BOX; CLIP, IMPLANTABLE
Model Number IPN915184
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
Reported event: while attempting to apply clips on a vessel, the applier did not release the clip.Three appliers were used with the same results.We tried with several cartridges from the same lot number 73e2100914, and the clips would not release.We changed the lot number of the cartridge and it all worked properly.There was no patient injury.
 
Additional Manufacturer Narrative
Qn#(b)(4).The device history review for the product hemolok l clips 6/cart 84/box lot# 73e2100914 investigation did not show issues related to the complaint.Teleflex will continue to monitor and trend related events.
 
Additional Manufacturer Narrative
(b)(4).The customer returned nine unopened representative cartridges of 544240 hemolok l clips 6/cart 84/box for investigation.The returned sample was visually examined with and without magnification.No defects or anomalies were observed on the cartridges.The clips were loaded into lab inventory appliers, and application of each clip to overstressed surgical tubing was attempted.The clips returned clips could not consistently close on the first attempt.R & d engineering was consulted for this complaint and participated in functional testing.Per r & d, the root cause of the clips failing to latch on the first attempt could not be conclusively determined.A device history record review was performed and no relevant findings were identified.The ifu for this product states, "always check the alignment of the applier jaws before use.When closed, jaw tips should be directly aligned and not offset.Alignment of the jaw is critical for safe application of the clip.If this is not done, patient injury may occur.Proper maintenance, care and cleaning are necessary to ensure proper functionality." the reported complaint was confirmed based upon the sample received.R & d engineering was consulted and participated in functional testing for this complaint.According to r & d, the root cause of the clips failing to properly latch on the first attempt could not be conclusively determined.A dhr review was performed with no evidence to suggest a manufacturing related cause.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
HEMOLOK L CLIPS 6/CART 84/BOX
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
9194332672
MDR Report Key16264769
Report Number3003898360-2023-00204
Device Sequence Number19904821
Product Code FZP
UDI-Device Identifier24026704695939
UDI-Public24026704695939
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K133202
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2026
Device Model NumberIPN915184
Device Catalogue Number544240
Device Lot Number73E2100914
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2023
Supplement Date Received by Manufacturer09/07/2023
Initial Report FDA Received Date01/30/2023
Supplement Report FDA Received Date09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown